Arkansas, 2014Flooding in Arkansas, June 9 to 11, 2014
June 9 to 11, 2014 · NWS LZK · 2 events in 2 counties and zones
Heavy rainfall around the 9th and 10th caused some rivers to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $10,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall around the 9th and 10th caused some rivers to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 9, 5:58 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 9, 5:58 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 AM CDT MON JUN 9 2014
.DISCUSSION...
UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A FAIRLY EXTENSIVE BAND OF SHOWERS AND THUNDERSTORMS WAS SITUATED
ACROSS THE SOUTHERN HALF OF THE STATE AS OF 11Z...BUT BY 1145Z IT
WAS BEGINNING TO BREAK UP A BIT. HAVE SOME BREAKS OR LIGHTENING OF
SHRA/TSRA CONDITIONS FOR CENTRAL AND SOUTHERN SITES FOR A FEW
HOURS THIS MORNING BUT THE NEXT ROUND OF CONVECTION WILL MOVE IN
BY LATE MORNING...EFFECTIVELY YIELDING SHRA OR TSRA AT ALL CENTRAL
AND SOUTHERN SITES FROM 18Z THROUGH 00Z OR THEREABOUTS. SIMILAR
CONDITIONS WILL REACH NRN TERMINALS BY 15Z OR SO. OTHERWISE FLIGHT
CATEGORIES ARE GOING TO BE LOW THROUGHOUT THE TAF PERIOD...WITH AT
LEAST MVFR CIGS IF NOT IFR.
&&
.PREV DISCUSSION... /ISSUED 450 AM CDT MON JUN 9 2014/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
CONVECTION ON SUN EVENING PUSHED A FNTL BNDRY FURTHER SWD TO THE
VCNTY OF THE AR/LA BRDR. ADDITIONAL ELEVATED STORMS HAVE BEEN NOTED
N OF THE BNDRY ACRS THE SRN HALF OF THE FA SINCE MIDNIGHT. TEMPS
ACRS THE FA EARLY THIS MRNG WERE MAINLY IN THE 60S.
THE AFOREMENTIONED FNTL BNDRY WL EVENTUALLY LIFT BACK NWD AS A WARM
FNT LATER TODAY. SCTD TO NUMEROUS CONVECTION WL ALSO BE NOTED ALONG
AND N OF THE BNDRY. WHILE A FEW STRONG OR SVR STORMS COULD BE
POSSIBLE...LOCALLY HVY RAINFALL WL BE THE MAIN CONCERN WITH THIS
ACTIVITY.
MEANWHILE...THE MAIN UPR LVL STORM SYS WL TRACK SLOLY EWD ACRS THE
PLAINS STATES AND EVENTUALLY PASS ACRS THE MID SOUTH TUE AND WED.
WIDESPREAD SHRA/TSRA WL CONT TO AFFECT THE FA TODAY AND TNGT...WITH
LOCALLY HVY RAINFALL POSSIBLE. A SLIGHT ADJUSTMENT TO THE CURRENT FF
WATCH WAS MADE AND IT WAS ALSO EXTENDED THRU THIS EVENING. POTENTIAL
FOR SOME STRONG AND SVR STORMS WL ALSO CONT TODAY AND TNGT...ESP
ACRS THE SERN HALF OF THE FA WHERE AIRMASS WL BE MORE UNSTABLE LATER
TODAY AS WARM FNT LIFTS NWD.
HEAVIER CONVECTION WL EVENTUALLY SHIFT E OF THE FA TNGT AS THE SFC
LOW TRACKS ACRS NRN AR...ALONG WITH THE ASSOCD CDFNT. DRIER AIR
ALOFT WL MOVE IN FM THE SW...ALLOWING FOR AREAL COVERAGE OF RAIN TO
DCRS LATER TNGT. RAIN CHCS WL LINGER ACRS THE AREA TUE AND TUE NGT
AS THE STORM SYS SLOLY TRACKS FURTHER EWD.
A WEAK RDG OF HIGH PRES WL BRING A BRIEF PD OF DRIER CONDS WED INTO
THU. HOWEVER...SCTD RAIN CHCS WL RETURN BY THU FM THE NW AS A NEW
STORM SYS HEADS OUR WAY FM THE PLAINS.
LONG TERM...FRIDAY THROUGH SUNDAY
A BIT MORE UNCERTAINTY HAS BEEN INTRODUCED IN THE LONG TERM PERIOD.
GFS AND EUROPEAN MODELS ARE NOW VASTLY DIFFERENT HEADING INTO NEXT
WEEKEND. AN UPPER TROUGH WILL BE TRAVERSING THE STATE ON FRIDAY.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FEATURE SO
BROAD-BRUSHED CHANCE POPS ARE IN THE FORECAST AS A RESULT. FROM
THERE THE FORECAST SOLUTIONS DIVERGE...WITH THE GFS PUSHING THE
TROUGH EAST OF THE AREA AND YIELDING DRY CONDITIONS FOR THE FORECAST
AREA AS WE HEAD INTO THE WEEKEND. THE EURO BUILDS A BROAD RIDGE OF
HIGH PRESSURE ACROSS THE EASTERN HALF OF THE UNITED
STATES...EFFECTIVELY FORCING THE AFOREMENTIONED TROUGH TO FORM A
WEAK CUTOFF LOW OVER THE STATE WITH SHOWERY CONDITIONS THROUGH THE
WEEKEND. NOT REAL SURE EITHER SOLUTION IS CORRECT BUT HEDGED TOWARDS
THE WITH REGARD TO RAIN AS I SUSPECT ISOLATED SHOWERS WILL BE
POSSIBLE EACH AFTERNOON. TEMPERATURES WILL REMAIN BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 76 66 77 61 / 90 80 70 30
CAMDEN AR 84 68 82 64 / 90 70 60 20
HARRISON AR 73 61 73 59 / 90 80 60 30
HOT SPRINGS AR 78 65 79 63 / 90 70 50 20
LITTLE ROCK AR 80 67 80 63 / 90 80 60 20
MONTICELLO AR 85 69 82 66 / 90 80 60 20
MOUNT IDA AR 77 63 77 61 / 90 70 50 20
MOUNTAIN HOME AR 73 63 74 59 / 90 80 70 40
NEWPORT AR 78 67 79 63 / 90 90 70 30
PINE BLUFF AR 82 68 81 65 / 90 80 60 20
RUSSELLVILLE AR 78 63 77 61 / 90 70 50 30
SEARCY AR 79 66 78 63 / 90 80 60 20
STUTTGART AR 82 68 80 65 / 90 80 60 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BAXTER-BOONE-CLARK-
CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&
AVIATION...64
Hazardous weather outlook, Jun 9, 4:36 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 AM CDT MON JUN 9 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
536 AM CDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE STATE
TODAY...BUT ESPECIALLY THE SOUTHERN HALF OF ARKANSAS. THE THREAT
FOR SEVERE WEATHER WILL BE RELATIVELY LOW TODAY...BUT IT IS
POSSIBLE A FEW SEVERE THUNDERSTORMS COULD BE SEEN IN THE SOUTHERN
PART OF THE STATE TODAY. THE MAIN THREAT WOULD BE DAMAGING
WINDS...WITH A LESSER THREAT OF DAMAGING HAIL.
ADDITIONALLY...THE GROUND IS SATURATED ACROSS MUCH OF CENTRAL AND
WESTERN ARKANSAS. WITH SHOWERS AND THUNDERSTORMS EXPECTED TO
CONTINUE MOST OF TODAY AND TONIGHT...FLASH FLOODING WILL BE A
CONCERN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY BEFORE
A BIT OF A BREAK IS SEEN WEDNESDAY THROUGH LATER IN THE WEEK.
ALTHOUGH RELATIVELY LOW...THE BEST CHANCES FOR ANY SEVERE WEATHER
ON TUESDAY WILL BE IN THE SOUTHEAST WHERE A FEW STORMS COULD
PRODUCE DAMAGING WINDS OR LARGE HAIL.
THE NEXT SYSTEM TO BRING THUNDERSTORMS BACK INTO THE FORECAST WILL
ARRIVE ON FRIDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED WITH THAT SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Flood, Yell
- When
- June 9, 8:15 AM CST to June 11, 4:45 PM CST
- Where
- Yell County, Danville to 1.46 mi NNW of Danville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.050, -93.380
Heavy rainfall caused the Petit Jean River at Danville to rise above flood stage during the morning hours of the 9th. This river then fell back below flood stage during the late afternoon hours of the 11th.
Flood, Perry
- When
- June 10, 3:45 AM CST to June 11, 5:45 PM CST
- Where
- Perry County, 2.02 mi SSW of Houston to 1.2 mi SW of Houston
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.005, -92.718
Heavy rainfall caused the Fourche LaFave River at Houston to rise above flood stage during the early morning hours of the 10th. This river then fell back below flood stage during the early evening hours of the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Hail and Damaging Winds in Georgia, June 9 to 10, 2014$279,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530540, 530537.